KOSHIE1
350,000-499,999 SparkPoints 351,275
SparkPoints
 

Vertigo

Thursday, January 12, 2012

This vertigo just won't quit. It started out as barely there 2 months ago, and has steadily been getting worse. My bout with that stomach virus did make the vertigo jump to a higher level. I don't have a raging case with nausea; but the constancy of it has gotten me worried. It interferes not just with my sense of balance, but also it seems to interfere with my ability to think! And I've had some mild tintinnitis for decades which I've always just ignored, but with the vertigo has become rather loud.
Doc says it is "benign" -- which only means that it doesn't have an obvious cause. The meds she prescribed for me hasn't helped a bit -- and that only worries me more. In fact, the meds seem to make the vertigo worse. I'm going to give it another day before I panic...
SATURDAY: what I'm currently doing is taking the meclazine meds right before bedtime. I am starting to feel better.
SUNDAY: current timing on meds seems to help me not feel worse! Of course, I know the meclazine works on the symptoms, and not the cause. So I'm not getting the full "benefit" by taking the meds at night. But they make me feel worse! So why take them at all? I don't know! What a crazy world we live in! I'll phone the doctor tomorrow...
Share This Post With Others
Member Comments About This Blog Post
  • 2BLEAN_N_FIT_AZ
    Have you asked the dr. to test you for Mennaire's Disease to rule out a physical cause. If it isn't Mennaire's then a PT can help you with vestibular (which means inner ear parts). Your inner ear has what is called a semicircular canal that has fluid and tiny fibers, when that is disturbed dizziness, vertigo, and loss of your sense of balance.

    I've been prone to to all vertigo, nausea and loss of balance for over 20 yrs. I have what the Dr./Neurologist call a-typical Mennaire's, acts like it, but not Mennaire's. Good luck!
    3008 days ago
  • DOOBRIE
    Hope the meds start working. I've had tinnitus for years too. It's very irritating. I can't imagine what vertigo must be like.

    Get better soon.

    emoticon
    3008 days ago
  • GOHUSKERS2
    Good luck lady....my daughter suffered with vertigo for months and i finally drug her to the ER. I wish I could remember what they gave her but it worked well. It's miserable so I hope you find relief and what Mistyblue says sounds like good advice.
    3008 days ago
  • MISTYBLUE716
    Have you gone to a PT for vestibular issues? There is a quick test called a dix hallpike they can do to see if you get a nystagmus and which direction it is..then do canalith repositioning and it re-aligns the crystals in your year...just a thought if any neuro issues, etc have been ruled out (or havent) a PT may be able to help (I'm a physical therapy assistant student...) Hope you feel better!
    3008 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.